Alert archive / Missouri / Severe Thunderstorm Warnings in 2018
Severe Thunderstorm Warning 329, NWS Springfield, MO
NWS Springfield, MO issued this severe thunderstorm warning at Dec 1, 2018, 1:24 AM CST for Laclede County, Wright County, Missouri. It was in force for 54 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Dec 1, 2018, 1:24 AM CST (07:24 UTC)
- Expired
- Dec 1, 2018, 2:18 AM CST
- In force
- 54 min
- Issued by
- NWS Springfield, MO
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Laclede County, MO, Wright County, MO
The radar
The Springfield radar (KSGF), 81 km from the middle of the area, began a volume at 07:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Nov 30, 9:47 PM CST | Tornado Watch | SPC | 5 hr |
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 7.4 hours before the alert went out and 129 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 202 J/kg
- Mixed-layer CIN
- -93 J/kg
- Mixed-layer LCL
- 687 m above ground
- 0-6 km bulk shear
- 57 kt
- 0-1 km storm-relative helicity
- 241 m²/s²
- 0-3 km storm-relative helicity
- 266 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.6
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Dec 1, 12:11 AM CST, 1 hour 13 minutes earlier.
Area forecast discussion, Dec 1, 12:11 AM CST, 1 hour 13 minutes before
Area Forecast Discussion National Weather Service Springfield MO 1211 AM CST Sat Dec 1 2018 .MESOSCALE DISCUSSION... Issued at 1027 PM CST Fri Nov 30 2018 The main focus over the next six hours will be a band of thunderstorms tracking out of eastern Kansas and Oklahoma. These storms are developing along and ahead of a surface trough as strong upper level energy tracks east across the central and southern Plains. We continue to believe that a combination of line segments and a few supercells will impact extreme southeastern Kansas and southern Missouri overnight. The greatest threat for severe storms will occur generally near and south of Highway 60 as a warm front lifts north into this region. While instability will remain somewhat limited, areas of far southern Missouri will likely see MLCAPE values approach 1000 J/kg south of that warm front. With strong low level wind shear in place, all modes of severe weather will remain possible across extreme southeastern Kansas and southern Missouri including the threat for isolated tornadoes given strong low level wind shear. && .SYNOPSIS... Issued at 151 PM CST Fri Nov 30 2018 Currently across the area, dense fog had cleared most locations by midday, but was still holding on at the West Plains observation site as of 2 pm. The dense fog areas are fairly localized right now. The clearing over some locations in the west have climb into the mid 60s. Some low 70s temperatures were in east central Oklahoma. Dewpoints were in the 50s. A special 18z soundings at SGF shows a large cap MU CINH (-93). Water vapor imagery shows the base of a negatively tilted trough shifting east over New Mexico early this afternoon. Surface low pressure was strengthening over the southern high plains. Our main focus in the short term will be with severe weather potential this evening and overnight. && .SHORT TERM...(This evening through Saturday) Issued at 151 PM CST Fri Nov 30 2018 MU CAPE is progged to continue increasing from the southwest into the southwest portion of the CWA late this afternoon and evening with significant shear values over the entire CWA. CAPE is expected to remain elevated through most of the evening with a significant thermal cap in place. Elevated storms are expected to break out over the southwest portion of the CWA between 6 and 9 pm and rapidly spreading northeast across the remainder of the CWA during the evening. Because of the high deep layer shear and decent elevated CAPE, large hail and damaging straight line winds will be the primary severe weather risks. Forecast soundings do show the cap eroding and the potential for some surface based CAPE near the back edge of the expected convection, so there would be a very limited risk of an isolated tornado by late evening into the early part of the overnight hours over the southwest portion of the CWA. Have increased the winds over the area for both tonight and on Saturday as the strong low pressure system moves into and out of the area. The bulk of the precipitation will have moved out of the CWA by 12z Sat. The main area of precipitation with the surface low on Saturday should be north and northwest of the area. Temperatures on Saturday will be warmest in the east with generally steady or slowly falling temperatures during the day in the west. .LONG TERM...(Saturday Night through Friday) Issued at 151 PM CST Fri Nov 30 2018 The bigger push of cold air will not arrive until Sunday though and we should remain above freezing until Sunday night. Can't rule out a few flurries or light precipitation in our far northern counties Sunday night as upper energy pushes across the region, but nothing measurable is expected. The cold air will continue to dive south into the region with highs on Monday in the mid 30s to low 40s and lows monday night from the mid 20s to around 30. Even colder temperatures are expected by Tuesday night as the Canadian surface high pressure system moves closer to directly over the region and temperatures should dip into the teens to mid 20s. A recovery in temperatures is expected by the end of the week with the high pushing to the east. Potential fly in the ointment...ECMWF showing precipitation lifting back into the area late Thursday into Thursday night with the surface ridge to the east and more of a southwesterly flow aloft. GFS not showing any precipitation yet during this time frame, but will need this carefully as the cold air will be shallow at this time frame. For now we are carrying low end pops with rain/snow wording. && .AVIATION...(For the 06Z TAFS through 06Z Saturday night) Issued at 1157 PM CST Fri Nov 30 2018 An area of showers and thunderstorms will move east across southern Missouri overnight. MVFR and IFR conditions can be expected along with locally strong wind gusts. VFR will then return to the region late tonight and for most of Saturday morning before MVFR ceilings return by afternoon. Brisk and gusty southwest winds can be expected on Saturday with gusts of 25-35 knots. The MVFR will then clear out of southern Missouri later Saturday evening. && .SGF WATCHES/WARNINGS/ADVISORIES... MO...NONE. KS...NONE. && MESOSCALE...Schaumann SYNOPSIS...Lindenberg SHORT TERM...Lindenberg LONG TERM...Lindenberg AVIATION...Schaumann
Hazardous weather outlook, Nov 30, 6:26 PM CST, 6 hours 58 minutes before
Hazardous Weather Outlook National Weather Service Springfield MO 626 PM CST Fri Nov 30 2018 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-020030- Bourbon-Crawford-Cherokee-Benton-Morgan-Miller-Maries-Vernon- St. Clair-Hickory-Camden-Pulaski-Phelps-Barton-Cedar-Polk-Dallas- Laclede-Texas-Dent-Jasper-Dade-Greene-Webster-Wright-Newton- Lawrence-Christian-Douglas-Howell-Shannon-McDonald-Barry-Stone- Taney-Ozark-Oregon- 626 PM CST Fri Nov 30 2018 This Hazardous Weather Outlook is for portions of the Missouri Ozarks and extreme southeast Kansas. .DAY ONE...Tonight. Weather hazards expected... Limited tornado risk. Elevated hail risk. Elevated thunderstorm wind damage risk. Limited lightning risk. Limited non thunderstorm wind risk. Significant fog risk. DISCUSSION... Locally dense fog can be expected tonight as a warm front lifts north through the area. The greatest chance for dense fog will be across south-central Missouri. An intense storm system will approach the Ozarks this evening bringing the potential for strong to severe thunderstorms to the area. The main severe weather chances will be this evening and overnight, along and south of a Pittsburg, Kansas to West Plains, Missouri line. The primary threats will be damaging winds in excess of 60 mph and large hail to the size of half dollars. Isolated tornadoes will be possible, mainly near and south of the Highway 60 corridor. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Non thunderstorm wind gusts of 25 to 35 mph are expected on Saturday. Light snow is possible Sunday night into Monday morning. No accumulations are expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed in the next six hours for portions of extreme southeastern Kansas and southwestern Missouri. && More detailed information can be accessed at: http://www.weather.gov/sgf/sitrep This product in graphical format...along with other weather... hydrological and climate information...at http://www.weather.gov/sgf Schaumann
In the hours before
Local storm report, Dec 1, 12:02 AM CST, 1 hour 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1202 AM CST SAT DEC 1 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1132 PM TSTM WND DMG SKIDMORE 37.24N 94.83W
11/30/2018 CHEROKEE KS FIRE DEPT/RESCUE
THREE POWER POLES DOWN SEVEN MILES NORTH OF
COLUMBUS ALONG NW40TH SCAMMON ROAD..
&&
SRLocal storm report, Dec 1, 1:03 AM CST, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
103 AM CST SAT DEC 1 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1255 AM TSTM WND GST 1 S HIGHLANDVILLE 36.92N 93.28W
12/01/2018 E60 MPH CHRISTIAN MO PUBLIC
&&
JLRLocal storm report, Dec 1, 1:11 AM CST, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
111 AM CST SAT DEC 1 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1250 AM TSTM WND DMG 2 ENE REPUBLIC 37.14N 93.45W
12/01/2018 GREENE MO AMATEUR RADIO
ROOF DAMAGE TO HOME. TIME ESTIMATED VIA
RADAR.
&&
JLRLocal storm report, Dec 1, 1:15 AM CST, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
115 AM CST SAT DEC 1 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1243 AM TSTM WND DMG BILLINGS 37.07N 93.55W
12/01/2018 CHRISTIAN MO LAW ENFORCEMENT
REPORTS OF NUMEROUS TREE LIMBS DOWN AND
DEBRIS NEAR HIGHWAY 60 AND WASHINGTON AVE.
TIME ESTIMATED VIA RADAR.
&&
JLRLocal storm report, Dec 1, 1:17 AM CST, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
117 AM CST SAT DEC 1 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0105 AM TSTM WND GST 5 SSE WILLARD 37.24N 93.39W
12/01/2018 M68 MPH GREENE MO PUBLIC
REPORTS OF POWER POLES DOWN IN SPRINGFIELD.
NUMEROUS POWER OUTAGES.
&&
DSALocal storm report, Dec 1, 1:20 AM CST, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
120 AM CST SAT DEC 1 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1235 AM TSTM WND DMG 2 S AURORA 36.95N 93.72W
12/01/2018 LAWRENCE MO EMERGENCY MNGR
DAMAGE TO HOTEL IN AURORA. POSSIBLE
INJURIES. TIME ESTIMATED FROM RADAR.
&&
JLRThe office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 30, 7:42 PM CST | Special Weather Statement | SGF | Barton, Jasper | 48 min |
| Nov 30, 7:53 PM CST | Special Weather Statement | SGF | Ozark | 52 min |
| Nov 30, 8:10 PM CST | Special Weather Statement | SGF | Taney | 50 min |
| Nov 30, 9:24 PM CST | Special Weather Statement | SGF | Webster | 51 min |
| Nov 30, 10:42 PM CST | Special Weather Statement | SGF | Webster | 33 min |
| Nov 30, 11:35 PM CST | Severe Thunderstorm Warning | SGF | Jasper, McDonald, Newton | 40 min |
| Nov 30, 11:40 PM CST | Severe Thunderstorm Warning | SGF | Barton, Jasper, Vernon | 50 min |
| Dec 1, 12:04 AM CST | Severe Thunderstorm Warning | SGF | Barry, Christian, Jasper, Lawrence, McDonald, Newton and 1 more | 41 min |
| Dec 1, 12:25 AM CST | Severe Thunderstorm Warning | SGF | Cedar, Dade, St. Clair, Vernon | 65 min |
| Dec 1, 12:34 AM CST | Tornado Warning | SGF | Christian, Lawrence, Stone | 26 min |
| Dec 1, 12:36 AM CST | Severe Thunderstorm Warning | SGF | Christian, Greene, Taney | 39 min |
| Dec 1, 12:47 AM CST | Tornado Warning | SGF | Christian, Greene | 28 min |
| Dec 1, 12:56 AM CST | Severe Thunderstorm Warning | SGF | Douglas, Ozark | 64 min |
| Dec 1, 12:59 AM CST | Severe Thunderstorm Warning | SGF | Hickory, Polk | 61 min |
| Dec 1, 1:02 AM CST | Severe Thunderstorm Warning | SGF | Dallas, Webster | 58 min |
| Dec 1, 1:04 AM CST | Tornado Warning | SGF | Christian, Greene, Webster | 26 min |
| Dec 1, 1:23 AM CST | Tornado Warning | SGF | Dallas, Greene, Webster | 18 min |
| Dec 1, 1:29 AM CST | Severe Thunderstorm Warning | SGF | Benton | 61 min |
| Dec 1, 1:30 AM CST | Tornado Warning | SGF | Webster, Wright | 30 min |
| Dec 1, 1:33 AM CST | Severe Thunderstorm Warning | SGF | Howell, Texas | 57 min |
| Dec 1, 1:45 AM CST | Severe Thunderstorm Warning | SGF | Camden, Miller, Morgan, Pulaski | 60 min |
| Dec 1, 1:56 AM CST | Tornado Warning | SGF | Howell, Shannon, Texas | 23 min |
| Dec 1, 1:58 AM CST | Severe Thunderstorm Warning | SGF | Oregon, Shannon | 49 min |
| Dec 1, 2:05 AM CST | Tornado Warning | SGF | Texas | 8 min |
| Dec 1, 2:10 AM CST | Tornado Warning | SGF | Shannon, Texas | 20 min |
| Dec 1, 2:12 AM CST | Severe Thunderstorm Warning | SGF | Dent, Maries, Phelps | 63 min |
| Dec 1, 2:15 AM CST | Tornado Warning | SGF | Shannon | 30 min |
| Nov 30, 11:02 PM CST | Severe Thunderstorm Warning | SGF | Bourbon, Cherokee, Crawford | 43 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2018Every severe thunderstorm warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.